Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Austin/San Antonio, TX

May 6, 2025Lee County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 6, 2025, 2:04 PM CDT for Lee County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 2:04 PM CDT (19:04 UTC)
Expired
May 6, 2025, 5:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Lee County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 32 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

667 
WGUS54 KEWX 061904
FFWEWX
TXC287-491-062200-
/O.NEW.KEWX.FF.W.0007.250506T1904Z-250506T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
204 PM CDT Tue May 6 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Lee County in south central Texas...
  Southeastern Williamson County in south central Texas...

* Until 500 PM CDT.

* At 204 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Coupland, Tanglewood and Farm to Market Road 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3060 9722 3046 9716 3056 9696 3053 9691
      3037 9727 3044 9741

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

PLATT
1 follow-up statement
849 
WGUS74 KEWX 062000
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Tue May 6 2025

TXC287-491-062200-
/O.CON.KEWX.FF.W.0007.000000T0000Z-250506T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee TX-Williamson TX-
300 PM CDT Tue May 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS 
AFTERNOON FOR NORTHWESTERN LEE AND SOUTHEASTERN WILLIAMSON 
COUNTIES...

At 300 PM CDT, Doppler radar indicated scattered showers and 
thunderstorms producing locally heavy rain across the warned area. 
Between 2 and 4 inches of rain have fallen. Additional rainfall 
amounts up to 1 inch are possible in the warned area. Flash flooding 
is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Coupland, Tanglewood and Farm to Market Road 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3060 9722 3046 9716 3056 9696 3053 9691
      3037 9727 3044 9741

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

PLATT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 12:44 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 6, 12:44 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1244 PM CDT Tue May 6 2025

...New AVIATION...

.UPDATE...
Issued at 939 AM CDT Tue May 6 2025

We have extended the Severe Thunderstorm Watch that was previously
set to expire at 10am. This Severe Thunderstorm watch is now extended
until noon today for Bandera, Edwards, Kerr, Medina, and Real
counties.

A Tornado Watch remains in effect for the northern Hill
Country and I-35 corridor and parts of the Coastal Plains including
the cities of Llano, Burnet, Austin, Bastrop, Fredericksburg,
Georgetown, New Braunfels, San Marcos and Seguin until 4pm this
afternoon.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 134 AM CDT Tue May 6 2025

Key message:

- Rounds of strong to severe storms and heavy rains expected

An upper level low moves from New Mexico this morning out over the
central plains tonight and Wednesday. A strong shortwave moves over
our area today as a Pacific front moves across our area to around
the I-35 corridor. Showers and thunderstorms from western Texas and
Serranias del Burro are forming into clusters with high chances they
will move across our area early this morning. They should wane
around midday, then redevelop mainly east of I-35 with heating this
afternoon into early evening as the shortwave passes overhead and
the front moves east of the I-35 corridor. Strong instability, deep
layer shear and helicity, as well as steep mid level lapse rates are
ongoing and will continue through the day. As a result, strong to
severe storms are expected with both rounds of convection. Large to
very large hail and damaging wind gusts are the main threats with
isolated tornadoes possible. SPC has levels 1 to 3 of 5 risks for
severe storms. There is also a threat for heavy rains and flooding.
PWs are well above seasonal averages and there is a potential of
rains moving or stalling over the same areas for a period of time.
WPC has levels 1 to 2 of 4 risks for excessive rainfall for today.
The front stalls as the strong shortwave moves away front the area
this evening. Showers and thunderstorms will again wane later this
evening.

A weaker upper level shortwave moves over area late tonight and
Wednesday to develop scattered showers and thunderstorms over most
of our area. The convective parameters are slightly less impressive
than those ongoing keeping a possibility of strong to severe storms.
Large hail and damaging winds the main threats. Locally heavy rains
are also possible where the potential for rains to move over the
same areas for a period of time. SPC has level 1 of 5 risk for
severe storms and WPC has level 1 of 4 risk for excessive rainfall
for Wednesday.

Nearly seasonal temperatures are expected today through Wednesday.
Minimum humidities across the Rio Grande Plains and Edwards Plateau
fall into the teens and 20s each afternoon. However, fire weather
issues are not expected due to wetting rains prior to the frontal
passage and light winds of less than 10 mph after its passage.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 134 AM CDT Tue May 6 2025

Key Messages:

- Locally heavy rain possible Thursday over the Coastal Plains.

- Low to medium chance (30 to 50%) for showers and thunderstorms
late Thursday into Friday along the Rio Grande.

A quasi stationary frontal boundary will remain in place along the
Texas coast Wednesday night, keeping moist air draped along the
Coastal Plains and over South Texas before the front slowly pushes
offshore Thursday. While wind directions aloft will tend to support a
shallower moist layer with more stable air, enough moisture may be
available to support locally heavy rainfall over the Coastal Plains
Wednesday night into Thursday. The latest guidance has tended to
place the frontal boundary and heaviest corridor of frontal rains
just beyond our county warning area, but minor shifts westward could
implicate our southeasternmost counties, including Lavaca and DeWitt.

While models have had some difficulty handling the current upper
level pattern over CONUS, by Thursday a western lobe of PV should
reach the Central US. This favors a shortwave approaching our area
sometime Thursday, and models generally show a weak shortwave
tracking across South Central Texas late Thursday into Friday. While
this disturbance will encounter an airmass slightly more stable than
what we've seen heading into the week, interaction with mountainous
terrain over Mexico may support the development of isolated showers
and thunderstorms Thursday evening into Friday morning. Odds are
highest over the Rio Grande Plains, with rain chances are about 30
to 50 percent for that timeframe.

Once Thursday passes, the active subtropical jet stream will push
south of our area, resulting in a drying northwesterly flow in the
mid-level and zonal flow aloft. Additionally, current ensemble
solutions show the aforementioned lobe of vorticity stalling out
over the Gulf states through the weekend into next week. This will
favor a dry continental airmass and temperatures around to a few
degrees below climatological norms (highs in the upper 70s to mid
80s with lows in the 50s to low 60s for most). Given the slow moving
upper air pattern, gradual airmass modification should allow for a
warmup entering next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Tue May 6 2025

SHRA/TSRA continue over KAUS we have had several reports of cloud to
ground lightning strikes withing KAUS vicinity. We expect these
SHRA/TSRA to continue. Additionally, we are watching a cold front
slowly progress eastward and with it a line of SHRA/TSRA to impact
KSAT and KSSF around 18Z until approx 20Z. These will continue to
track to the east and northeast this afternoon. Behind it we expect
clearing and a return to VFR conditions. Expect KDRT to remain at VFR
throughout the period with northerly winds continuing behind the cold
front. Winds become VRB around 01Z for KAUS, KSSF and KSAT before
becoming northerly at the end of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  86  67  85 /  10  30  10  20
Austin Bergstrom Intl Airport  64  86  65  85 /  10  30  10  20
New Braunfels Muni Airport     65  87  66  86 /  10  30  10  20
Burnet Muni Airport            61  85  64  83 /   0  20  10  20
Del Rio Intl Airport           64  94  69  88 /  10  10  30  50
Georgetown Muni Airport        62  84  64  83 /   0  20  10  20
Hondo Muni Airport             62  89  66  87 /  10  30  10  30
San Marcos Muni Airport        65  86  66  85 /  10  30  10  20
La Grange - Fayette Regional   68  85  67  85 /  20  40  10  30
San Antonio Intl Airport       67  87  68  86 /  10  30  10  30
Stinson Muni Airport           68  88  69  87 /  10  30  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...CJM
Long-Term...CJM
Aviation...CJM

In the hours before

Special weather statement, May 6, 12:42 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1242 PM CDT Tue May 6 2025

TXZ173-193-194-061830-
Williamson TX-Bastrop TX-Lee TX-
1242 PM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of southeastern
Williamson, north central Bastrop and northwestern Lee Counties
through 130 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or 7 miles northeast of Elgin, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elgin, Lexington, Tanglewood, Coupland, Knobb Springs, Blue,
Beyarsville, McDade, Butler, and Cedar Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.

&&

LAT...LON 3046 9690 3022 9736 3035 9741 3042 9737
      3044 9740 3044 9742 3045 9743 3059 9721
      3046 9715 3056 9697 3054 9692 3049 9690
TIME...MOT...LOC 1741Z 239DEG 20KT 3043 9730

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Platt
Special weather statement, May 6, 1:12 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
112 PM CDT Tue May 6 2025

TXZ204-205-061900-
Bexar TX-Medina TX-
112 PM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of east central Medina
and northern Bexar Counties through 200 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pearson, or over Castroville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Castroville, San Antonio Int Airport, Stinson Municipal
Airport, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Shavano Park, Hollywood Park, Cross Mountain, Olmos
Park, St. Hedwig, China Grove, Lacoste, Noonan, Pearson, and Sea
World.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2923 9888 2935 9895 2972 9854 2939 9824
TIME...MOT...LOC 1812Z 239DEG 31KT 2931 9886

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brady
Local storm report, May 6, 1:16 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
116 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     Hail             4 SW Castroville        29.30N 98.91W
05/06/2025  E1.00 Inch       Medina             TX   Public

            Report from mPING.

&&

CM
Local storm report, May 6, 1:18 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
118 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Flash Flood      2 SW Wells Branch       30.43N 97.70W
05/06/2025                   Travis             TX   Local Official

            McNeil Drive at MoPac closed due to
            flooding.

&&

CVP
Special weather statement, May 6, 1:30 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
130 PM CDT Tue May 6 2025

TXZ194-061900-
Lee TX-
130 PM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of north central Lee
County through 200 PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lexington, Tanglewood, and Leo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.

&&

LAT...LON 3033 9705 3045 9715 3056 9696 3054 9692
      3049 9690 3048 9691 3046 9690 3046 9688
      3043 9687 3043 9685 3041 9683
TIME...MOT...LOC 1830Z 241DEG 41KT 3046 9700

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Platt
Local storm report, May 6, 1:56 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
156 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     Flash Flood      3 E Granger             30.71N 97.40W
05/06/2025                   Williamson         TX   Local Official

            CR349 at Opossum Creek closed due to
            flooding.

&&

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:07 AM CDTSpecial Weather StatementEWXTerrell23 min
May 6, 5:45 AM CDTSpecial Weather StatementEWXKerr45 min
May 6, 5:58 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr62 min
May 6, 6:52 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall68 min
May 6, 7:13 AM CDTTornado WarningEWXBlanco, Gillespie47 min
May 6, 7:50 AM CDTTornado WarningEWXBlanco, Burnet, Llano40 min
May 6, 8:20 AM CDTSpecial Weather StatementEWXEdwards40 min
May 6, 8:25 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Travis, Williamson50 min
May 6, 8:43 AM CDTSpecial Weather StatementEWXKinney47 min
May 6, 9:08 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson52 min
May 6, 9:34 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall41 min
May 6, 9:38 AM CDTSpecial Weather StatementEWXReal52 min
May 6, 10:02 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 6, 10:06 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Hays, Llano, Travis3 hr
May 6, 10:10 AM CDTSpecial Weather StatementEWXBlanco50 min
May 6, 10:24 AM CDTSpecial Weather StatementEWXGillespie, Kerr51 min
May 6, 10:39 AM CDTSpecial Weather StatementEWXWilliamson51 min
May 6, 10:57 AM CDTSpecial Weather StatementEWXBandera, Medina48 min
May 6, 11:11 AM CDTSpecial Weather StatementEWXZavala49 min
May 6, 11:12 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 6, 11:17 AM CDTSpecial Weather StatementEWXWilliamson43 min
May 6, 11:17 AM CDTSevere Thunderstorm WarningEWXFrio, Uvalde, Zavala43 min
May 6, 11:29 AM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
May 6, 11:43 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Kendall, Travis16 min
May 6, 11:56 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala18 min
May 6, 12:01 PM CDTSpecial Weather StatementEWXWilliamson29 min
May 6, 12:04 PM CDTSevere Thunderstorm WarningEWXWilliamson26 min
May 6, 12:14 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 6, 12:37 PM CDTSevere Thunderstorm WarningEWXBexar, Medina38 min
May 6, 12:42 PM CDTSpecial Weather StatementEWXLee48 min
May 6, 1:12 PM CDTSpecial Weather StatementEWXBexar48 min
May 6, 1:30 PM CDTSpecial Weather StatementEWXLee30 min
May 6, 3:01 PM CDTSpecial Weather StatementEWXFayette44 min
May 6, 3:09 PM CDTSpecial Weather StatementEWXGonzales66 min
May 6, 3:29 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca61 min
May 6, 3:48 PM CDTSpecial Weather StatementEWXFayette57 min
May 6, 4:01 PM CDTSevere Thunderstorm WarningEWXFayette59 min
May 6, 4:10 PM CDTSpecial Weather StatementEWXGonzales50 min
May 6, 4:19 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca56 min
May 6, 5:10 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca21 min
May 6, 5:20 PM CDTSpecial Weather StatementEWXGonzales40 min
May 6, 5:58 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca77 min
May 6, 6:49 PM CDTSpecial Weather StatementEWXKarnes41 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.